Alert archive / Pennsylvania / Freeze Warnings in 2012
Freeze Warning 6, NWS State College, PA
NWS State College, PA issued this freeze warning at Apr 6, 2012, 11:05 AM EDT for 26 counties in Pennsylvania. It took effect at Apr 7, 2012, 3:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2012, 11:05 AM EDT (15:05 UTC)
- In effect from
- Apr 7, 2012, 3:00 AM EDT
- Expired
- Apr 7, 2012, 8:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS State College, PA
All 26 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Union County, PA, York County, PA
The radar
The State College radar (KCCX), 68 km from the middle of the area, began a volume at 15:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 3.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1668 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -152 m²/s²
- 0-3 km storm-relative helicity
- -134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
050 WWUS71 KCTP 061505 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1105 AM EDT FRI APR 6 2012 ...FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT... PAZ017>019-024>028-033>036-045-046-049>053-056>059-063>066-062315- /O.NEW.KCTP.FZ.W.0006.120407T0700Z-120407T1200Z/ CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG... STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION... LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...MCCONNELLSBURG... CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG... SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG... BERWICK...NEWPORT...HARRISBURG...HERSHEY...POTTSVILLE...LEBANON... CARLISLE...GETTYSBURG...YORK...LANCASTER 1105 AM EDT FRI APR 6 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT SATURDAY. * TEMPERATURES...AT OR BELOW FREEZING IN MOST AREAS. URBAN AREAS MAY STAY ABOVE FREEZING. * TIMING...LATE TONIGHT AND EARLY SATURDAY MORNING. * IMPACTS...SENSITIVE VEGETATION THAT WAS ALREADY PLANTED...OR HAS BLOOMED EARLY WILL NEED TO BE PROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ DANGELO
3 follow-up statements
948 WWUS71 KCTP 070050 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 850 PM EDT FRI APR 6 2012 ...FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT... PAZ017>019-024>028-033>036-045-046-049>053-056>059-063>066-070900- /O.CON.KCTP.FZ.W.0006.120407T0700Z-120407T1200Z/ CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG... STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION... LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...MCCONNELLSBURG... CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG... SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG... BERWICK...NEWPORT...HARRISBURG...HERSHEY...POTTSVILLE...LEBANON... CARLISLE...GETTYSBURG...YORK...LANCASTER 850 PM EDT FRI APR 6 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT SATURDAY... * TEMPERATURES...IN THE LOWER 30S. * TIMING...LATE TONIGHT AND EARLY SATURDAY MORNING. * IMPACTS...SENSITIVE VEGETATION THAT WAS ALREADY PLANTED...OR HAS BLOOMED EARLY WILL NEED TO BE PROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
036 WWUS71 KCTP 070755 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 355 AM EDT SAT APR 7 2012 ... FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... PAZ017>019-024>028-033>036-045-046-049>053-056>059-063>066-071200- /O.CON.KCTP.FZ.W.0006.000000T0000Z-120407T1200Z/ CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG... STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION... LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...MCCONNELLSBURG... CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG... SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG... BERWICK...NEWPORT...HARRISBURG...HERSHEY...POTTSVILLE...LEBANON... CARLISLE...GETTYSBURG...YORK...LANCASTER 355 AM EDT SAT APR 7 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURES...IN THE MID 30S. * TIMING...LATE EARLY THIS MORNING. * IMPACTS...SENSITIVE VEGETATION THAT WAS ALREADY PLANTED...OR HAS BLOOMED EARLY WILL NEED TO BE PROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
390 WWUS71 KCTP 071208 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 808 AM EDT SAT APR 7 2012 ...COLD TEMPERATURES POSSIBLE AGAIN SUNDAY MORNING... .HIGH PRESSURE TO THE WEST AND CLEAR SKIES WILL ONCE AGAIN ALLOW TEMPERATURES TO DIP CLOSE TO FREEZING IN SPOTS SUNDAY MORNING. HOWEVER...THE WIND SHOULD BE OUT OF THE WEST THAN NORTH. THIS COULD ALLOW TEMPERATURES TO STAY ABOVE FREEZING. PAZ017>019-024>028-033>036-045-046-049>053-056>059-063>066-071315- /O.EXP.KCTP.FZ.W.0006.000000T0000Z-120407T1200Z/ CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG... STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION... LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...MCCONNELLSBURG... CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG... SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG... BERWICK...NEWPORT...HARRISBURG...HERSHEY...POTTSVILLE...LEBANON... CARLISLE...GETTYSBURG...YORK...LANCASTER 808 AM EDT SAT APR 7 2012 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES HAVE ALREADY RISEN ABOVE FREEZING IN MOST AREAS. THEREFORE...THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. COLD TEMPERATURES ARE POSSIBLE AGAIN SUNDAY MORNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this freeze warning went out at Apr 6, 8:24 AM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Apr 6, 8:24 AM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 824 AM EDT FRI APR 6 2012 .SYNOPSIS... SPRAWLING HIGH PRESSURE SPILLING OUT OF CENTRAL CANADA BUILD DOWN OVER THE LOCAL AREA THROUGH THE WEEKEND. AS A RESULT...SEASONAL TEMPERATURES AND FAIR WEATHER ARE EXPECTED THROUGH SUNDAY. COOLER WEATHER AND A CHANCE FOR PRECIPITATION WILL RETURN FOR THE FIRST PART OF THE NEW WORK WEEK. && .NEAR TERM /THROUGH TONIGHT/... HIGH PRESSURE OVER SOUTHERN HUDSON BAY WILL PROVIDE ANOTHER BRIGHT SUNNY DAY. THE ONLY PROBLEM TODAY WILL BE THE CONTINUED DRY CONDITIONS COUPLED WITH A DEVELOPING GUSTY NORTH WIND. RED FLAG WARNING FOR THE MORE-GUSTY EASTERN AREAS WILL CONTINUE. THE OVERNIGHT WILL BE CLEAR AND COLD ONCE AGAIN. WILL PROBABLY NEED MORE FROST/FREEZE HEADLINES IN THE GROWING SEASON ZONES. LOWS ARE EXPECTED TO DROP BELOW FREEZING REGION-WIDE. && .SHORT TERM /SATURDAY/... THE CENTER OF THE HIGH PRESSURE WILL MOVE INTO THE OHIO VALLEY BY SATURDAY. SKIES WILL CONTINUE TO BE MAINLY CLEAR THROUGH THE PERIOD. ONCE AGAIN THE EASTERN PART OF THE FORECAST AREA COULD SEE WINDS GUST 20-30 MPH WHICH COMBINED WITH THE VERY DRY CONDITIONS COULD ONCE AGAIN LEAD TO RED FLAG CONDITIONS. HAVE NOT ISSUED ANOTHER WATCH IN ORDER TO AVOID CONFUSING HEADLINES...BUT UNTIL WE FULLY GREEN UP OR GET SOME RAIN...FIRE DANGER WILL REMAIN ELEVATED. HIGHS SATURDAY WILL BE VERY PLEASANT IN THE 50S AND 60S. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... MEDIUM RANGE GUIDANCE AGREES IN DRAGGING A WEAKENING FRONT INTO THE REGION BY LATER SUNDAY. BETWEEN THAT AND A LARGE UPPER LOW FCST TO CLOSE OFF OVER THE NERN US AND CANADIAN MARITIMES...WE ARE HEADING TO A PATTERN CHANGE THAT WILL BRING WEATHER MORE CHARACTERISTIC OF MARCH THAN APRIL. BY EARLY NEXT WEEK WE WILL BE DOMINATED BY A CUTOFF LOW JUST TO THE NORTH OF NY. THE CHILLY NW FLOW WILL KEEP PLENTY OF CLOUDS AND SCATTERED SHOWERS ACROSS THE REGION THROUGH MID WEEK AT LEAST. WE WILL SEE SOME OF THE RAIN SHOWERS MIX WITH SNOW SHOWERS AS WELL...ESPECIALLY OVER NORTHERN AND WESTERN HIGH TERRAIN. THIS WILL BE HARD TO TAKE AFTER THE VERY MILD WEATHER WE HAVE BEEN ENJOYING FOR SO LONG. AFTER SUNDAY'S MILD READINGS...HIGH TEMPS WILL DIP TO COOLER THAN NORMAL FOR MUCH OF THE WEEK...SOMETHING WE HAVEN'T SEEN FOR A WHILE. REGARDLESS...NO BIG STORMS ARE EXPECTED IN WHAT IS BECOMING AN INCREASINGLY DRY PATTERN OVER THE REGION. && .AVIATION /13Z FRIDAY THROUGH TUESDAY/... HIGH PRESSURE BUILDING SOUTHWARD FROM CENTRAL CANADA WILL KEEP A NORTHERLY FLOW OF DRY AIR ACROSS THE REGION THROUGH THE UPCOMING WEEKEND. VFR CONDITIONS WILL CONTINUE FOR SEVERAL MORE DAYS. THE MAIN CHANGE FROM YESTERDAY WILL BE SLIGHTLY STRONGER WINDS. NORTH WINDS WILL PICK UP LATER THIS MORNING TO ABOUT 15 KTS... WITH GUST TO 25 KTS. OUTLOOK... SAT-SUN...VFR. MON...MVFR SHRA POSS W...MAINLY VFR. TUE...POST-FRONTAL WRLY FLOW AND POSS SHRA/SN N/W. && .FIRE WEATHER... WARM AND DRY WEATHER IS FORECAST THROUGH THE WEEKEND. WITH SUFFICIENTLY DRY FINE FUELS BEING REPORTED BY PA FORESTRY AND RELATIVE HUMIDITIES FORECAST TO DROP BELOW 30PCT EACH AFTERNOON THROUGH SUNDAY...THE LIMITING FACTORS FOR RED FLAG WARNINGS WILL BE THE WIND. FOR TODAY WIND GUSTS ARE EXPECTED TO BE IN THE 20-25 MPH RANGE OVER THE EASTERN PART OF THE REGION...PROMPTING THE ISSUANCE OF A RED FLAG WARNING. && .CTP WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR PAZ037-041- 042-046-049>053-057>059-065-066. && SYNOPSIS...LA CORTE NEAR TERM...DANGELO/LA CORTE SHORT TERM...LA CORTE LONG TERM...LA CORTE AVIATION...MARTIN FIRE WEATHER...LA CORTE
Hazardous weather outlook, Apr 6, 8:14 AM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 814 AM EDT FRI APR 6 2012 PAZ017>019-024>028-033>036-045-056-063-064-071215- CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON- PERRY-CUMBERLAND-ADAMS- 814 AM EDT FRI APR 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SUB-FREEZING TEMPERATURES ARE POSSIBLE AGAIN SATURDAY MORNING AND POSSIBLY SUNDAY MORNING AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ046-049>053-057>059-065-066-071215- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- DAUPHIN-SCHUYLKILL-LEBANON-YORK-LANCASTER- 814 AM EDT FRI APR 6 2012 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SUB-FREEZING TEMPERATURES ARE POSSIBLE AGAIN SATURDAY MORNING AND POSSIBLY SUNDAY MORNING AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-010>012-071215- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON- 814 AM EDT FRI APR 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ037-041-042-071215- TIOGA-NORTHERN LYCOMING-SULLIVAN- 814 AM EDT FRI APR 6 2012 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 4:19 AM EDT | Red Flag Warning | CTP | Columbia, Dauphin, Lancaster, Lebanon, Lycoming, Montour and 7 more | 16 hr |
| Apr 6, 11:01 AM EDT | Red Flag Warning | CTP | Adams, Bedford, Blair, Cambria, Cameron, Centre and 27 more | 33 hr |
Nearby
Freeze Warnings in Pennsylvania, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.